Alert archive / California / Wind Advisories in 2018
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Dec 26, 2018, 2:15 PM PST. It took effect at Dec 27, 2018, 10:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2018, 2:15 PM PST (22:15 UTC)
- In effect from
- Dec 27, 2018, 10:00 AM PST
- Expired
- Dec 27, 2018, 8:13 PM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
490 WWUS76 KSTO 262215 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 215 PM PST Wed Dec 26 2018 CAZ015>019-064-272215- /O.NEW.KSTO.WI.Y.0016.181227T1800Z-181228T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 215 PM PST Wed Dec 26 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 10 AM to 10 PM PST Thursday. * TIMING...Thursday morning through Thursday evening. Strongest in the afternoon and early evening. * WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts up to 45 mph will be possible in the Coastal Range. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
614 WWUS76 KSTO 271434 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 634 AM PST Thu Dec 27 2018 CAZ015>019-064-280200- /O.CON.KSTO.WI.Y.0016.181227T1800Z-181228T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 634 AM PST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * TIMING...This morning through This evening. Strongest in the afternoon and early evening. * WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts up to 45 mph will be possible in the Coastal Range. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
154 WWUS76 KSTO 272317 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 317 PM PST Thu Dec 27 2018 CAZ015>019-064-280600- /O.CON.KSTO.WI.Y.0016.000000T0000Z-181228T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 317 PM PST Thu Dec 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...This morning through This evening. Strongest in the afternoon and early evening. * WINDS...North winds 15 to 30 mph with gusts up to 40 mph. Gusts up to 45 mph will be possible in the Coastal Range. * IMPACTS...Blowing debris and downed tree branches possible. Hazardous driving conditions for small cars and high profile vehicles. Secure any loose holiday decorations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds sustained at 25 mph and/or gusts to 40 mph or higher are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
079 WWUS76 KSTO 280413 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 813 PM PST Thu Dec 27 2018 CAZ015>019-064-280515- /O.CAN.KSTO.WI.Y.0016.000000T0000Z-181228T0600Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley-Clear Lake/Southern Lake County- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, and Lakeport 813 PM PST Thu Dec 27 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 26, 3:30 AM PST, 10 hours 45 minutes earlier.
Area forecast discussion, Dec 26, 3:30 AM PST, 10 hours 45 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 330 AM PST Wed Dec 26 2018 .SYNOPSIS... Mainly dry through end of the week except isolated mountain showers Thursday. Chance of light showers northern mountains Sunday. Breezy north wind Thursday and early next week. && .DISCUSSION... Upper ridge over the west coast bringing dry conditions to the forecast area with just some high clouds spilling over into norcal this morning. A light northerly surface gradient is producing light northerly breezes down the central valley this morning and this has kept fog from forming anywhere down the valley. Fair skies and dry conditions will allow for another day of above normal daytime temperatures. An upper low dropping through the Pacific northwest and into the Great Basin tonight and Thursday will bring a slight threat of mountain crest showers northern and Sierra crest mountains. Surface high pressure pushing in to the Pacific Northwest behind this system will bring a stronger northerly surface gradient by Thursday afternoon. This will bring fairly breezy north winds down the central valley and over the mountains Thursday afternoon and night. Northerly breezes will keep fog out of the valley again Thursday night and Friday morning. Breezy north winds continue into Friday with daytime highs remaining above normal. Upper ridge axis forecast to center over the west coast on Saturday. This will bring decreasing winds, fair skies, and continued above normal temperatures going in to the weekend. && .EXTENDED DISCUSSION (Sunday THROUGH Wednesday) The extended forecast looks mainly dry, with forecast high temperatures a little above normal and low temperatures a few degrees below normal. The latest European model continues to shows trough passing through the Pacific Northwest and brushing through far Northern California on Sunday, while the GFS keeps it further north. For now, will keep a slight chance of light showers over the southern Cascades. Most of the area will remain dry even in this scenario, though. Upper level ridging with northerly flow will keep the weather dry through the middle of next week. Breezy northerly winds are possible at times. EK && .AVIATION... Mainly VFR conditions expected the next 24 hours. Patchy BR will be possible over the northern San Joaquin Valley between 12-18z bringing local MVFR conditions. Northerly winds around 10 knots or less expected today. EK && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.